Alert archive / South Dakota / Snow Squall Warnings in 2021

Snow Squall Warning 2, NWS Rapid City, SD

December 15, 2021Mellette County, Todd County, Tripp County, South Dakota

NWS Rapid City, SD issued this snow squall warning at Dec 15, 2021, 5:01 PM CST for Mellette County, Todd County, Tripp County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 15, 2021, 5:01 PM CST (23:01 UTC)
Expired
Dec 15, 2021, 5:45 PM CST
In force
44 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon

Counties Mellette County, SD, Todd County, SD, Tripp County, SD

The radar

The North Platte radar (KLNX), 186 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 15, 5:31 PM CSTNON-TSTM WND GST 534 Sse Witten, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2021-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2021-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1817 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

604 
WWUS53 KUNR 152301
SQWUNR

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Rapid City SD
501 PM CST Wed Dec 15 2021

SDC095-121-123-152345-
/O.NEW.KUNR.SQ.W.0002.211215T2301Z-211215T2345Z/
Todd SD-Tripp SD-Mellette SD-
501 PM CST Wed Dec 15 2021

The National Weather Service in Rapid City has issued a

* Snow Squall Warning for...
  Eastern Todd County in south central South Dakota...
  Western Tripp County in south central South Dakota...
  Southeastern Mellette County in south central South Dakota...

* Until 545 PM CST.

* At 458 PM CST, a dangerous snow squall was located over extreme 
  eastern Todd and Mellette Counties, and western Tripp County, 
  moving east at 15 mph.

  HAZARD...Extremely poor visibility in heavy snow and blowing snow. 
           Wind gusts greater than 50 mph.

  SOURCE...Radar indicated.

  IMPACT...Dangerous life-threatening travel.

* This includes the following highways...
 Highway 18.
 Highway 44.
 Highway 183.

Locations impacted include...
Carter, Millboro, Mosher, Keyapaha, Witten and Clearfield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.

&&

LAT...LON 4374 10037 4371 10034 4372 10031 4370 10029
      4371 10023 4369 10021 4371 10018 4368 10011
      4371 10004 4369 10000 4370 9994 4300 9996
      4300 10039
TIME...MOT...LOC 2300Z 263DEG 5KT 4368 10029 4289 10032 

$$

Johnson
1 follow-up statement
189 
WWUS53 KUNR 152337
SQWUNR

Snow Squall Warning
National Weather Service Rapid City SD
537 PM CST Wed Dec 15 2021

SDC095-121-123-152346-
/O.EXP.KUNR.SQ.W.0002.000000T0000Z-211215T2345Z/
Todd SD-Tripp SD-Mellette SD-
537 PM CST Wed Dec 15 2021

...THE SNOW SQUALL WARNING FOR EASTERN TODD...WESTERN TRIPP AND
SOUTHEASTERN MELLETTE COUNTIES WILL EXPIRE AT 545 PM CST...

The snow squall which prompted the warning has weakened. Therefore,
the snow squall warning will be allowed to expire. Areas of blowing
snow and snow-covered roads will continue to make travel difficult.

LAT...LON 4374 10037 4371 10034 4372 10031 4370 10029
      4371 10023 4369 10021 4371 10018 4368 10011
      4371 10004 4369 10000 4370 9994 4300 9996
      4300 10039
TIME...MOT...LOC 2336Z 263DEG 5KT 4369 10023 4290 10026 

$$

JC

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this snow squall warning went out at Dec 15, 3:17 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 15, 3:17 PM CST, 1 hour 44 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
217 PM MST Wed Dec 15 2021

.DISCUSSION...(This Evening Through Wednesday)
Issued at 214 PM MST Wed Dec 15 2021

WV imagery this aftn shows a robust shortwave/vort max across the
cntrl Plains ahead of broader troughing over the wrn CONUS. Shield
of mid-to-upper-level moisture is in place across wrn SD and much
of the region, but notable drying has been observed over the last
hour or so across ern WY, consistent with a decrease in the
satellite-derived 850-700 mb advected layer PWATs. Rapid lee
cyclogenesis and subsequent motion of a powerful cyclone across
the cntrl Plains thru the day has supported an impressive
tightening of the pressure gradient across the region and analyzed
pressure rise/fall couplet of +/- 6 mb/3 hr or greater on either
side of the low. This has led to high winds across much of wrn SD
and portions of nern WY, now extending into s cntrl SD, with
current gusts of 60-70+ mph over those areas. These winds have
also facilitated strong CAA, with temps in the teens to 20s for
most and a few lingering 30+ degree readings over far s cntrl SD.
Wind chills across the area are mostly in the single digits
above/below zero.

As noted in the AM update, primary concerns for the remainder of the
day in terms of precip are over s cntrl SD, in the vicinity of
strong 850-700 mb fgen and some MUCAPE per the SPC mesoanalysis, and
across nwrn SD, where locally higher 850-700 mb layered PWATs, jet
forcing associated with a weak trailing shortwave over srn CN, and
700-500 mb fgen are supporting a band of snow. Beginning with the
latter feature: based on trends in high-res guidance, fairly high
confidence that this band will translate ewd with time across nwrn
SD, with generally light accums but likely impacts to travel
owing to falling and blowing snow. Relatively low confidence in
terms of how far south the band will extend. Given continued
downslope flow along the ern/srn peripheries of the Black Hills,
suspect that it will be difficult to realize much--if any--precip
at the sfc in these locations. As such, have expanded the Winter
Weather Advisory across nwrn SD but have omitted areas immediately
east and south of the Black Hills. Winter Weather Advisory across
s cntrl SD is in good shape, with generally minor changes in the
fcst from this AM. Will need to monitor potential for a longer-
lived band with high snowfall rates (0.5-1" per hour) this
evening, which continues to be suggested by some HREF/HRRRTLE
solutions. Snow should exit the area rapidly in the 00-03z time
frame as parent cyclone races ewd toward the Great Lakes.

Modest return flow develops tomorrow as sfc ridging builds over the
nrn Plains and another lee trof develops east of the Rockies. Weak
thermal ridging tries to follow, though above 0C 850 mb temps do not
progress far into SD. Another quick-moving shortwave and attendant
cold front arrive on Friday, again knocking temps back a few degrees
and bringing a period of breezy conditions. Remainder of the fcst
period is characterized by largely zonal flow aloft, with brief
occasional warmups (such as on Sunday) but otherwise mostly dry
conditions and near-average temps.

&&

.AVIATION...(For the 18Z TAFS Through 18Z Thursday)
Issued At 1058 AM MST Wed Dec 15 2021

Cold front has moved through all of northeast WY and most of
western SD as of 18Z, with very gusty northwest winds (gusting
over 60 mph on the plains of western SD). Band of snow across
northeast WY is producing IFR conditions, and these conditions
will be spreading into western SD by this afternoon. Fairly
widespread IFR conditions, with some LIFR conditions in heavier
snow/blowing snow, will continue through the afternoon, with
winds/snow decreasing from west to east this evening. VFR
conditions expected by early evening in northeast WY and midnight
in western SD.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 5 PM MST this afternoon for SDZ001-
     012-024-025.

     High Wind Warning until 8 PM MST this evening for SDZ001-002-
     012>014-026>032-041>044-072>074.

     Winter Weather Advisory until 8 PM MST /9 PM CST/ this evening
     for SDZ002-013-014-032-042>044-046-047-049.

     High Wind Warning until 11 PM CST this evening for SDZ046-047-
     049.

WY...Winter Weather Advisory until 5 PM MST this afternoon for
     WYZ054>057-071.

     High Wind Warning until 8 PM MST this evening for WYZ058.

&&

DISCUSSION...Sherburn
AVIATION...Johnson
Hazardous weather outlook, Dec 15, 3:10 AM CST, 13 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
210 AM MST Wed Dec 15 2021

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-161400-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Pennington Co Plains-Haakon-Fall River-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-Northern Campbell-Southern Campbell-
Western Crook-Wyoming Black Hills-Weston-Northeastern Crook-
210 AM MST Wed Dec 15 2021 /310 AM CST Wed Dec 15 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Today and Tonight

A fast moving cold front will cross the area early today. See the
latest High Wind Warnings (FSDNPWUNR) and Winter Weather
Advisories (FSDWSWUNR) for more detailed information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Local storm report, Dec 15, 11:20 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1020 AM MST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 AM     NON-TSTM WND GST 1 NE ECHETA             44.47N 105.84W
12/15/2021  M53 MPH          CAMPBELL           WY   MESONET

0926 AM     NON-TSTM WND GST 3 NNW SCENIC            43.82N 102.58W
12/15/2021  M51 MPH          PENNINGTON         SD   MESONET

0939 AM     NON-TSTM WND GST RAPID CITY ARPT         44.05N 103.05W
12/15/2021  M66 MPH          PENNINGTON         SD   ASOS

0945 AM     NON-TSTM WND GST 7 E STURGIS             44.42N 103.38W
12/15/2021  M53 MPH          MEADE              SD   SDSU

0946 AM     NON-TSTM WND GST 10 W EDGEMONT           43.30N 104.02W
12/15/2021  M55 MPH          FALL RIVER         SD   MESONET

0948 AM     NON-TSTM WND GST 8 N REDIG               45.38N 103.55W
12/15/2021  M52 MPH          HARDING            SD   MESONET

0948 AM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.50W
12/15/2021  M57 MPH          PENNINGTON         SD   MESONET

0949 AM     NON-TSTM WND GST 5 WNW NEW UNDERWOOD     44.12N 102.93W
12/15/2021  M63 MPH          PENNINGTON         SD   MESONET

0951 AM     NON-TSTM WND GST ELLSWORTH AFB           44.16N 103.10W
12/15/2021  M62 MPH          MEADE              SD   OTHER FEDERAL

&&

JJ
Local storm report, Dec 15, 12:09 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1109 AM MST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST ELLSWORTH AFB           44.16N 103.10W
12/15/2021  M64 MPH          MEADE              SD   OTHER FEDERAL

1005 AM     NON-TSTM WND GST 25 ESE WRIGHT           43.55N 105.09W
12/15/2021  M51 MPH          CAMPBELL           WY   MESONET

1006 AM     NON-TSTM WND GST 3 W UNION CENTER        44.56N 102.72W
12/15/2021  M50 MPH          MEADE              SD   MESONET

1006 AM     NON-TSTM WND GST 1 N BUFFALO             45.60N 103.55W
12/15/2021  M55 MPH          HARDING            SD   ASOS

1012 AM     NON-TSTM WND GST 1 ENE MUD BUTTE         45.01N 102.86W
12/15/2021  M50 MPH          MEADE              SD   MESONET

1020 AM     NON-TSTM WND GST 8 S WALL                43.88N 102.24W
12/15/2021  M55 MPH          PENNINGTON         SD   MESONET

1026 AM     NON-TSTM WND GST 10 W EDGEMONT           43.30N 104.02W
12/15/2021  M59 MPH          FALL RIVER         SD   MESONET

1034 AM     NON-TSTM WND GST 7 NNE RALPH             45.86N 102.98W
12/15/2021  M51 MPH          HARDING            SD   MESONET

1035 AM     NON-TSTM WND GST 6 WNW NEWCASTLE         43.88N 104.32W
12/15/2021  M52 MPH          WESTON             WY   AWOS

1040 AM     NON-TSTM WND GST 7 E STURGIS             44.42N 103.38W
12/15/2021  M53 MPH          MEADE              SD   SDSU

1041 AM     NON-TSTM WND GST 3 NNW SCENIC            43.82N 102.58W
12/15/2021  M60 MPH          PENNINGTON         SD   MESONET

1043 AM     NON-TSTM WND GST 8 SSW FOLSOM            43.73N 102.91W
12/15/2021  M65 MPH          CUSTER             SD   MESONET

1045 AM     NON-TSTM WND GST 2 E COTTONWOOD          43.96N 101.85W
12/15/2021  M53 MPH          JACKSON            SD   SDSU

1046 AM     NON-TSTM WND GST WASTA                   44.07N 102.45W
12/15/2021  M52 MPH          PENNINGTON         SD   MESONET

1049 AM     NON-TSTM WND GST 4 E CACTUS FLAT         43.84N 101.82W
12/15/2021  M51 MPH          JACKSON            SD   MESONET

1049 AM     NON-TSTM WND GST 5 WNW NEW UNDERWOOD     44.12N 102.93W
12/15/2021  M67 MPH          PENNINGTON         SD   MESONET

1052 AM     NON-TSTM WND GST RAPID CITY ARPT         44.05N 103.05W
12/15/2021  M71 MPH          PENNINGTON         SD   ASOS

1054 AM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.50W
12/15/2021  M75 MPH          PENNINGTON         SD   MESONET

1055 AM     NON-TSTM WND GST WASTA                   44.07N 102.45W
12/15/2021  M58 MPH          PENNINGTON         SD   MESONET

1055 AM     NON-TSTM WND GST 3 E PHILIP              44.05N 101.60W
12/15/2021  M54 MPH          HAAKON             SD   ASOS

&&

JJ
Local storm report, Dec 15, 1:12 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1212 PM MST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1059 AM     NON-TSTM WND GST 5 WNW NEW UNDERWOOD     44.12N 102.93W
12/15/2021  M68 MPH          PENNINGTON         SD   MESONET

1105 AM     NON-TSTM WND GST 25 ESE WRIGHT           43.55N 105.09W
12/15/2021  M52 MPH          CAMPBELL           WY   MESONET

1105 AM     NON-TSTM WND GST 7 E WANBLEE             43.58N 101.52W
12/15/2021  M50 MPH          JACKSON            SD   MESONET

1105 AM     NON-TSTM WND GST RAPID CITY ARPT         44.05N 103.05W
12/15/2021  M74 MPH          PENNINGTON         SD   ASOS

1108 AM     NON-TSTM WND GST 8 SSW FOLSOM            43.73N 102.91W
12/15/2021  M66 MPH          CUSTER             SD   MESONET

1110 AM     NON-TSTM WND GST 2 E COTTONWOOD          43.96N 101.85W
12/15/2021  M54 MPH          JACKSON            SD   SDSU

1112 AM     NON-TSTM WND GST 3 W UNION CENTER        44.56N 102.72W
12/15/2021  M53 MPH          MEADE              SD   MESONET

1114 AM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.50W
12/15/2021  M79 MPH          PENNINGTON         SD   MESONET

1120 AM     NON-TSTM WND GST 8 S WALL                43.88N 102.24W
12/15/2021  M64 MPH          PENNINGTON         SD   MESONET

1129 AM     NON-TSTM WND GST 1 WSW RED ELM           45.05N 101.80W
12/15/2021  M52 MPH          ZIEBACH            SD   MESONET

1131 AM     NON-TSTM WND GST WASTA                   44.07N 102.45W
12/15/2021  M53 MPH          PENNINGTON         SD   MESONET

1136 AM     NON-TSTM WND GST 3 NNW SCENIC            43.82N 102.58W
12/15/2021  M71 MPH          PENNINGTON         SD   MESONET

1138 AM     NON-TSTM WND GST 3 E PHILIP              44.05N 101.60W
12/15/2021  M62 MPH          HAAKON             SD   ASOS

1141 AM     NON-TSTM WND GST 10 W EDGEMONT           43.30N 104.02W
12/15/2021  M64 MPH          FALL RIVER         SD   MESONET

1143 AM     NON-TSTM WND GST 1 NE MIDLAND            44.08N 101.14W
12/15/2021  M61 MPH          HAAKON             SD   MESONET

1147 AM     NON-TSTM WND GST 1 ENE MUD BUTTE         45.01N 102.86W
12/15/2021  M53 MPH          MEADE              SD   MESONET

1154 AM     NON-TSTM WND GST 4 E CACTUS FLAT         43.84N 101.82W
12/15/2021  M56 MPH          JACKSON            SD   MESONET

&&

JJ
Local storm report, Dec 15, 3:10 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
210 PM MST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     NON-TSTM WND GST 13 SSW REVA             45.36N 103.16W
12/15/2021  M53 MPH          HARDING            SD   MESONET

1159 AM     NON-TSTM WND GST 4 E CACTUS FLAT         43.84N 101.82W
12/15/2021  M59 MPH          JACKSON            SD   MESONET

1205 PM     NON-TSTM WND GST 25 ESE WRIGHT           43.55N 105.09W
12/15/2021  M57 MPH          CAMPBELL           WY   MESONET

1220 PM     NON-TSTM WND GST 7 E STURGIS             44.42N 103.38W
12/15/2021  M57 MPH          MEADE              SD   SDSU

1220 PM     NON-TSTM WND GST 7 E WANBLEE             43.58N 101.52W
12/15/2021  M50 MPH          JACKSON            SD   MESONET

1224 PM     NON-TSTM WND GST 1 WSW RED ELM           45.05N 101.80W
12/15/2021  M56 MPH          ZIEBACH            SD   MESONET

1233 PM     NON-TSTM WND GST 9 ENE BELVIDERE         43.90N 101.10W
12/15/2021  M55 MPH          JACKSON            SD   MESONET

1237 PM     NON-TSTM WND GST 1 ENE MUD BUTTE         45.01N 102.86W
12/15/2021  M58 MPH          MEADE              SD   MESONET

1237 PM     NON-TSTM WND GST 3 W LEMMON              45.93N 102.22W
12/15/2021  M50 MPH          PERKINS            SD   MESONET

1240 PM     NON-TSTM WND GST 2 E COTTONWOOD          43.96N 101.85W
12/15/2021  M58 MPH          JACKSON            SD   SDSU

1243 PM     NON-TSTM WND GST 1 NE MIDLAND            44.08N 101.14W
12/15/2021  M64 MPH          HAAKON             SD   MESONET

1243 PM     NON-TSTM WND GST 11 SW PARMELEE          43.23N 101.20W
12/15/2021  M53 MPH          TODD               SD   MESONET

1249 PM     NON-TSTM WND GST 5 WNW NEW UNDERWOOD     44.12N 102.93W
12/15/2021  M74 MPH          PENNINGTON         SD   MESONET

1250 PM     NON-TSTM WND GST 15 SSE MISSION          43.10N 100.60W
12/15/2021  M52 MPH          TODD               SD   MESONET

0102 PM     NON-TSTM WND GST 3 W UNION CENTER        44.56N 102.72W
12/15/2021  M55 MPH          MEADE              SD   MESONET

0103 PM     NON-TSTM WND GST 11 SW PARMELEE          43.23N 101.20W
12/15/2021  M55 MPH          TODD               SD   MESONET

0105 PM     NON-TSTM WND GST 25 ESE WRIGHT           43.55N 105.09W
12/15/2021  M58 MPH          CAMPBELL           WY   MESONET

0106 PM     NON-TSTM WND GST 3 NNW SCENIC            43.82N 102.58W
12/15/2021  M78 MPH          PENNINGTON         SD   MESONET

0120 PM     NON-TSTM WND GST 8 S WALL                43.88N 102.24W
12/15/2021  M67 MPH          PENNINGTON         SD   MESONET

0121 PM     NON-TSTM WND GST 1 NNE FAITH             45.03N 102.02W
12/15/2021  M54 MPH          MEADE              SD   ASOS

0126 PM     NON-TSTM WND GST 10 W EDGEMONT           43.30N 104.02W
12/15/2021  M65 MPH          FALL RIVER         SD   MESONET

0128 PM     NON-TSTM WND GST 6 W PARMELEE            43.32N 101.15W
12/15/2021  M61 MPH          TODD               SD   MESONET

0129 PM     NON-TSTM WND GST 1 WSW RED ELM           45.05N 101.80W
12/15/2021  M56 MPH          ZIEBACH            SD   MESONET

0129 PM     NON-TSTM WND GST 3 E PHILIP              44.05N 101.60W
12/15/2021  M63 MPH          HAAKON             SD   ASOS

0130 PM     NON-TSTM WND GST 15 SSE MISSION          43.10N 100.60W
12/15/2021  M59 MPH          TODD               SD   MESONET

0130 PM     NON-TSTM WND GST 7 E WANBLEE             43.58N 101.52W
12/15/2021  M53 MPH          JACKSON            SD   MESONET

0132 PM     NON-TSTM WND GST WASTA                   44.07N 102.45W
12/15/2021  M57 MPH          PENNINGTON         SD   MESONET

0133 PM     NON-TSTM WND GST 1 N BUFFALO             45.60N 103.55W
12/15/2021  M56 MPH          HARDING            SD   ASOS

0139 PM     NON-TSTM WND GST 9 ENE BELVIDERE         43.90N 101.10W
12/15/2021  M58 MPH          JACKSON            SD   MESONET

0139 PM     NON-TSTM WND GST 7 NNE RALPH             45.86N 102.98W
12/15/2021  M54 MPH          HARDING            SD   MESONET

0142 PM     NON-TSTM WND GST 1 NE WINNER             43.39N  99.85W
12/15/2021  M51 MPH          TRIPP              SD   ASOS

0145 PM     NON-TSTM WND GST WEWELA                  43.01N  99.78W
12/15/2021  M51 MPH          TRIPP              SD   MESONET

0149 PM     NON-TSTM WND GST 1 E DWTN RAPID CITY     44.07N 103.21W
12/15/2021  M55 MPH          PENNINGTON         SD   OFFICIAL NWS OBS

0153 PM     NON-TSTM WND GST 7 SSE MEADOW            45.44N 102.17W
12/15/2021  M50 MPH          PERKINS            SD   MESONET

&&

JJ
Local storm report, Dec 15, 4:12 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
312 PM MST WED DEC 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     NON-TSTM WND GST 3 NW WASTA              44.10N 102.50W
12/15/2021  M79 MPH          PENNINGTON         SD   MESONET

0205 PM     NON-TSTM WND GST WEWELA                  43.01N  99.78W
12/15/2021  M53 MPH          TRIPP              SD   MESONET

0208 PM     NON-TSTM WND GST 6 W ROCHFORD            44.13N 103.84W
12/15/2021  M51 MPH          PENNINGTON         SD   MESONET

0209 PM     NON-TSTM WND GST 1 WSW RED ELM           45.05N 101.80W
12/15/2021  M59 MPH          ZIEBACH            SD   MESONET

0219 PM     NON-TSTM WND GST 7 NNE RALPH             45.86N 102.98W
12/15/2021  M60 MPH          HARDING            SD   MESONET

0238 PM     NON-TSTM WND GST 12 WSW CASTLE ROCK      44.92N 103.66W
12/15/2021  M51 MPH          BUTTE              SD   MESONET

0240 PM     NON-TSTM WND GST 15 SSE MISSION          43.10N 100.60W
12/15/2021  M63 MPH          TODD               SD   MESONET

0247 PM     NON-TSTM WND GST 1 NE WINNER             43.39N  99.85W
12/15/2021  M54 MPH          TRIPP              SD   ASOS

0252 PM     NON-TSTM WND GST 3 W UNION CENTER        44.56N 102.72W
12/15/2021  M59 MPH          MEADE              SD   MESONET

&&

JJ

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 4:00 PM CSTSnow Squall WarningUNRMellette, Todd, Tripp60 min

Nearby

Snow Squall Warnings in South Dakota, 2021Every snow squall warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.